MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION GF-210RA; MULTI-GAS UNIT

NIHON KOHDEN CORPORATION GF-210RA; MULTI-GAS UNIT
Model Number GF-210RA
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Output Problem (3005)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer reported that the multigas unit is intermittently giving an "external device failure" error message.The customer has tried using different cables, as well as replacing the sampling line, but the problem still persists.The customer was unable to confirm if the unit was in patient use at the time the issue occurred.The unit was sent in for further evaluation.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
The biomedical engineer reported that the multigas unit is intermittently giving an "external device failure" error message.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Details of complaint: on (b)(6) 2019, customer stated gas unit intermittently experience "external device failure".Device was put into service on 3/2/2019.Service requested: exchange.Service performed: exchange.Investigation result: the investigation under (b)(4) concluded that for gf-210ra revision cb and onward with sensor unit cd-314p revision 2 (serial numbers: (b)(6) needed a firmware upgrade.Revision 2 of cd-314p utilize a new pump with a slight difference in specification.The sensor unit detects this small difference and output as gas device error.The resolution was to perform a firmware upgrade.For gf-210ra with older sensor unit cd-314p (no revision#: first revision), there was no tendency of sensor failing, thus the investigation provided no countermeasure.Due to no tendency of failure, it was determined these sensors failed as a result of normal usage.Cd-314p replacement is recommended.In summary, serial numbers: (b)(6) and below has the first version of cd-314p.Serial numbers: (b)(6).Have version 2 of cd-314p.These units require firmware upgrade.Serial numbers above (b)(6) are not affected.The root cause of the error message on serial number: (b)(6) was due to firmware requiring upgrade.Correction: d4.Unique device# (udi) : incorrect udi listed on mdr initial.Corrected on mdr follow up 001.Additional information: b4.Date of this report.F6.Date user facility/importer became aware of the event.F7.Type of report.F11.Date report sent to fda.F13.Date report sent to manufacturer.G4.Date received by manufacturer.G7.Type of report.H2.If follow-up, what type? additional information.Correction.Device evaluation.H3.Device evaluated by manufacturer? h6.Event problem and evaluation codes.H10.Additional manufacturer narrative.

Brand Name
GF-210RA
Common Device Name
MULTI-GAS UNIT
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key8962364
Report Number8030229-2019-00427
Device Sequence Number11478006
Product Code CCK
UDI-Device Identifier04931921115305
UDI-Public04931921115305
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K110594
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/06/2019
Report Date (Section F) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-210RA
Device Catalogue NumberGF-210RA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/06/2019
Device Age11 MO
Event Location Hospital
Date Report to Manufacturer09/06/2019
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer09/06/2019
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA09/06/2019